MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number H749236310150
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of the rotablator rotalink plus device.The advancer unit and burr unit were received attached together as a single unit.The advancer knob was received tightened a backward position.The advancer, coil, sheath, handshake connection, and burr were microscopically and visually examined.The annulus was damaged, flattened, and not round.The rotawire was not able to be inserted into the burr due to damaged annulus.The advancer and burr unit were detached and the wire was able to advancer through the advancer with no issues.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
Reportable based on device analysis of the related complaint completed on 31 march 2017.Same case as mdr id: 2134265-2017-03706.It was reported that resistance was encountered and the burr did not rotate.A 330cm rotawire¿ and a rotalink¿ plus were selected for use.During preparation, the burr had met resistance against the wire and it did not rotate due to friction.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis of the related complaint revealed that the rotawire was fractured.

Brand Name
ROTALINK¿ PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key6515792
Report Number2134265-2017-03764
Device Sequence Number16550964
Product Code MCX
UDI-Device Identifier08714729316473
UDI-Public(01)08714729316473(17)20180831(10)0019692119
Combination Product (Y/N)N
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberH749236310150
Device Catalogue Number23631-015
Device Lot Number0019692119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2017
Initial Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1